Libido problems with stimulants (sympathetic vs parasympathetic nervous system)

Discuss Libido problems with stimulants (sympathetic vs parasympathetic nervous system) at the Men's Health Forum; This issue is being discussed in another thread about progesterone, but I think it merits its own thread. I have ...

Go Back   MESO-Rx > Medicine > Men's Health Forum


Reply
 
LinkBack Thread Tools Display Modes
  #1  
Old 10-12-2007, 02:38 PM
Senior Member
 
Join Date: Dec 2005
Posts: 890
Default Libido problems with stimulants (sympathetic vs parasympathetic nervous system)

This issue is being discussed in another thread about progesterone, but I think it merits its own thread.

I have ADHD and have used Adderall for the last three years and before that, it was Ritalin.

I've recently realized that Adderall has contributed to my penile shrinkage, libido problems and difficulty urinating. I recently went two weeks off the Adderall and I noticed improvement with those issues.

But I was unable to function mentally as far as work goes, so now I am back on the Adderall, but taking lower doses.

I wish I can find a decent alternative to Adderall for ADHD, but from the research I've conducted, it seems like the only effective medications are stimulants. I was hoping to replace the Adderall with Selegeline, but it didn't really help with my ADHD.

I used to think I had BPH, which is why I sometimes find it difficult to urinate, but now I believe that this is a result of my bladder wall relaxing and my sphincter closing, which is what happens during Sympathetic Stimulation.

Sympathetic Stimulation is what we know as the "fight" or take "flight" syndrome. It's basically an adrenaline rush. When you take stimulants, your body goes into Sympathetic Stimulation, causing your penis to shrink.

This is possibly nature's way of helping protect the penis if you're in a fight. Also, it's not like the blood is needed in your penis if you're in a fight.

On the other hand, Parasympathetic Stimulation causes the bladder wall to contract and the sphincter to open, allowing for a freer urine flow. More blood flows to the penis, allowing for it to hand fuller in its non-erection state as well as easier erections.

The following link goes more into detail:

Neuroscience for Kids - Autonomic Nervous System
Reply With Quote
  #2  
Old 10-12-2007, 02:57 PM
Senior Member
 
Join Date: Apr 2007
Posts: 215
Default Re: Libido problems with stimulants (sympathetic vs parasympathetic nervous system)

Skeptic are you on adrenal, thyroid support? Low thyroid hormone activity messing up a few other things seems to be my problem

Right now its just Isocort but feels good mentally
Reply With Quote
Sponsored Links
  #3  
Old 10-12-2007, 03:04 PM
Senior Member
 
Join Date: Dec 2005
Posts: 890
Default Re: Libido problems with stimulants (sympathetic vs parasympathetic nervous system)

Quote:
Originally Posted by cjones View Post
Skeptic are you on adrenal, thyroid support? Low thyroid hormone activity messing up a few other things seems to be my problem

Right now its just Isocort but feels good mentally
Yes, I am on Armour and Hydrocortisone.
Reply With Quote
  #4  
Old 10-12-2007, 03:11 PM
Senior Member
 
Join Date: Apr 2007
Posts: 215
Default Re: Libido problems with stimulants (sympathetic vs parasympathetic nervous system)

Quote:
Originally Posted by The_Skeptic View Post
Yes, I am on Armour and Hydrocortisone.

Have you noticed any improvements in libido? Have you optimized Armour? E2 is a real bad guy also it seems
Reply With Quote
  #5  
Old 10-12-2007, 04:14 PM
Senior Member
 
Join Date: Dec 2005
Posts: 890
Default Re: Libido problems with stimulants (sympathetic vs parasympathetic nervous system)

Quote:
Originally Posted by cjones View Post
Have you noticed any improvements in libido? Have you optimized Armour? E2 is a real bad guy also it seems
I haven't really seen any improvements in libido. It's still the same. Very unpredictable. It may be good one day, bad for the next several days.

But now I'm thinking that the Adderall has a lot to do with this.
Reply With Quote
  #6  
Old 10-12-2007, 04:37 PM
Senior Member
 
Join Date: Apr 2007
Posts: 215
Default Re: Libido problems with stimulants (sympathetic vs parasympathetic nervous system)

Quote:
Originally Posted by The_Skeptic View Post
I haven't really seen any improvements in libido. It's still the same. Very unpredictable. It may be good one day, bad for the next several days.

But now I'm thinking that the Adderall has a lot to do with this.
Adderall Side Effects

Long term use of amphetamines generally leads to the body building up a tolerance to the drug. This forces doctors to prescribe higher dosages or switch the patient to other, possibly less suitable, medications. The constant stimulation of the central nervous system may lead to dependence on the drug with severe problems when the drug is stopped. Long term usage may also increase the chance of cocaine addiction, a stimulant similar to amphetamine.

I found this interesting in context to the elevated Progesterone thread by Mega. I thought I had BPH at one point too lol. This messes with your head totally; its all hormones

Have you considered holistic therapy like reiki healing, hypnotherapy or/and seeing a naturopath? I know there are no easy answers and this is a serious condition but just making a suggestion other than drugs to help your mind
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -4. The time now is 06:40 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.